Missouri, 2023Tornadoes and Damaging Winds in Missouri, February 27, 2023
February 27, 2023 · NWS SGF · 48 events in 20 counties and zones
A low pressure system intensified rapidly as it moved northeastward across the central Plains into northern Missouri and southern Iowa during the late evening of the 26th and early morning of the 27th. Strong to severe storms developed ahead of the trailing cold front and produced widespread wind damage and three tornadoes over southwest Missouri during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system intensified rapidly as it moved northeastward across the central Plains into northern Missouri and southern Iowa during the late evening of the 26th and early morning of the 27th. Strong to severe storms developed ahead of the trailing cold front and produced widespread wind damage and three tornadoes over southwest Missouri during the overnight hours. Numerous reports of wind damage were received east of a line from Joplin to Warsaw.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 26, 11:13 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 26, 11:13 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1113 PM CST Sun Feb 26 2023
Key Messages:
1. Enhanced risk of severe thunderstorms across extreme
southeastern Kansas and western Missouri tonight into early
Monday morning. Damaging winds up to 75 mph are the main potential
hazard. Storms will weaken as they move east, however a risk for
wind gusts of 50-60 mph will continue into the eastern Ozarks.
2. Outside of thunderstorms, windy conditions tonight through
Monday morning with south to southwest gusts of 40 to 50 mph
likely.
3. Fog and drizzle will continue to develop across the area this
afternoon and evening. Dense fog is expected to develop across
portions of southern and south central Missouri at times this
evening. The fog will improve once the line of showers and storms
moves across the area.
4. Precip chances then return with another storm system Thursday
into Friday.
.SHORT TERM...(This evening through Monday)
Issued at 230 PM CST Sun Feb 26 2023
An upper level low is currently moving across the southwestern
U.S. this afternoon and will move into the central Plains this
evening and then across the region tonight into early Monday
morning. Surface low pressure is currently deepening across
western Kansas and will move to the east this evening across
Kansas then northeast across northern Missouri tonight then into
the Great Lakes region on Monday.
Low level moisture is advecting north into the area as southerly
flow is occurring ahead of the system. Low clouds have overspread
the area and there is also some low level lift. As a result some
drizzle is occurring and there is enough lift that some light rain
showers are even occurring at times. This will continue into the
evening hours ahead of the system.
Dense fog will also likely develop across portions of southern
and south central Missouri late this afternoon into this evening.
HREF visibility probabilities are showing dense fog development is
likely late this afternoon into this evening across this area.
Have issued a Dense Fog Advisory from Branson to Highlandville to
Houston Missouri, south to the Missouri/Arkansas border from 5PM
this evening until 2AM tonight. The fog will improve overnight
after the line of showers and storms moves through the region.
Gusty southerly winds will also develop from west to east across
the area late this afternoon into this evening as the surface low
moves east across Kansas. The strongest winds will occur late this
evening into Monday morning. Gusty westerly winds will occur into
Monday afternoon behind the low, but winds should gradually
weaken through the day as the low moves off to the northeast.
Winds gusts of 40 to 50mph will occur at times. The current Wind
Advisory has a good handle on this.
Storms will begin to develop across western Oklahoma south of the
low along a front late this afternoon into this evening. Strong
deep layer shear and modest instability will be in place to get
organized convection. As the upper level low moves into the
plains, strong forcing will occur and the storms will form into a
a line and race across Oklahoma and southern Kansas this evening.
The surface boundary and line of storms will moves quite fast as
storm motions will be 50 to 60mph. A very strong low level jet of
70 to 80kt will also be in place. As a result, very strong
damaging winds will likely develop with the line across Oklahoma
into Kansas. Instability will be weaker to the east across our
area, but with the line likely being well organized and the 0-6km
and 0-3km bulk shear vectors being orientated to the
east/northeast, the strong winds will continue well into the area.
Since a well established line is likely to be ongoing to our west
and winds are in a favorable direction, the damaging wind risk
will continue well into the area even despite the weakening
instability due to momentum transfer and stronger winds aloft
mixing down.
Wind gusts up to 75mph will be the main risk along and
west of Hwy 65. The line will likely weaken in appearance as it
moves across the area but a wind risk up to 60mph will occur east
of Hwy 65. Some small hail may be possible across southeastern
Kansas, but instability weakens to the east so the hail risk is
very low, if any at all.
Lightning will likely occur into the western portions of the area
but the lightning may really drop off as the line moves across
the area. Shear will be quite strong but the weak thermo will
limit the tornado risk across the area. But with the strong
forcing and some limited instability across southeastern Kansas
and western Missouri, there is a low brief weak tornado risk but
the better potential will be off to the southwest of the area.
The storms will start to push into the western portions of the
area by 10PM to midnight and will race across the area pushing off
to the east and out of the area by 4 to 5AM. With the fast storm
motions and the narrow nature of the line, rainfall amounts of
1/4 to 1/2" will occur with localized amounts up to 1". The better
potential for the locally heavier amounts will be across
southeastern Kansas into central Missouri with the lowest amounts
across south central Missouri.
.LONG TERM...(Monday Night through Sunday)
Issued at 300 PM CST Sun Feb 26 2023
Behind the system tonight, a zonal flow pattern will setup
resulting in above normal temperatures occurring across the area
through the first half of the week. A drier air mass will set up
so some localized elevated fire weather conditions could develop
each afternoon from Monday through Wednesday. Highs in the upper
60s to lower 70s will occur Monday and Tuesday afternoons.
An upper level disturbance and weak front will move through the
area on Wednesday. A dry air mass will be in place which will
limit rainfall potential with this system. Cannot rule out some
scattered sprinkles but measurable rain chances are low. Slightly
cooler conditions will occur on Wednesday but still above normal
temperatures will still occur with highs in the lower to middle
60s.
An upper level trough will then dig south down the western coast
during the middle of the week and then close off and lift across
the central U.S. later this week. Models are overall in good
agreement of the system but there are still differences on the
exact track and timing. Surface low pressure will develop and
deepen as it moves across the area and moisture return will occur.
Precipitation chances will increase. There is not a strong polar
fetch with this system but colder air under the low will result in
the potential for a rain/snow mix. The exact track and the
temperature profile will become better known with time which will
allow us to get a better handle on precipitation types.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1107 PM CST Sun Feb 26 2023
For the 06z TAFS, convection approaching the western portions of
the CWA and should affect JLN by 07z, exiting to the east of BBG
by 10z. Trends indicate some weakening is it runs into lesser
instability, however with strong synoptic scale winds, even the
lesser showers may be capable of producing some severe gusts. Low
will track north of the area and winds will gradually veer to the
west from the south. Overall surface wind gusts of 35 to 45 mph
will be possible through midday Monday, with a chance of higher
gusts with the showers/thunderstorms. Some low level wind shear up
to 60-65 kts will be possible in the lower 2000 feet. Generally
expecting IFR conditions until the convection passes to the east,
but should be short lived as drier air quickly moves in from the
west and should be VFR by 10-13z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CST Monday for MOZ055-066>070-077>082-
088>097-101>105.
Wind Advisory until noon CST Monday for MOZ056>058-071-083-098-
106.
Dense Fog Advisory until 2 AM CST Monday for MOZ082-092-095>098-
104>106.
KS...Wind Advisory until noon CST Monday for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Feb 26, 7:59 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
759 PM CST Sun Feb 26 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
759 PM CST Sun Feb 26 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited tornado risk.
Limited hail risk.
Elevated thunderstorm wind damage risk.
Limited lightning risk.
Significant non thunderstorm wind risk.
Significant Fog risk.
DISCUSSION...
A very fast moving line of showers and thunderstorms will push
through the area late this evening into early Monday morning.
Damaging straight line winds up to 75 mph will be main risk with
the storms along and west of the Highway 65 corridor and up to 60
mph east of Highway 65. There is a low chance for hail up to the
size of nickels across southeast Kansas and far western Missouri.
The tornado potential remains low and mainly focused to our
southwest across Oklahoma.
Outside of thunderstorms, south to southwest wind gusts of 40 to
50 mph will occur later this evening through Monday morning.
Fog and drizzle will also continue to develop ahead of the system
this evening. Some areas of dense fog will continue across
portions of southern and south central Missouri. Visibilities will
improve behind the line of shower and storms tonight.
.DAYS TWO THROUGH SEVEN...Monday through Friday.
Wind gusts up to 30 mph and low humidity will create areas of
elevated grass fire danger on both Monday and Tuesday afternoons.
Another system moves in Thursday and Friday with increasing winds
along with both rain and snow chances. Uncertainty remains with
this system therefore additional updates are likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed after midnight for the
Missouri Ozarks and southeast Kansas.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Local storm report, Feb 27, 12:02 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM NON-TSTM WND GST 1 NE AIRPORT DRIVE 37.15N 94.50W
02/26/2023 M55 MPH JASPER MO ASOS
ASOS STATION KJLN JOPLIN ASOS.
&&
MBLocal storm report, Feb 27, 12:25 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM NON-TSTM WND DMG 3 S CARTHAGE 37.13N 94.31W
02/27/2023 JASPER MO LAW ENFORCEMENT
TREE DOWN AT ELM ROAD AND GRAND AVE.
&&
MBSpecial weather statement, Feb 27, 12:49 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 AM CST Mon Feb 27 2023
MOZ066-077-270715-
Vernon MO-Barton MO-
1249 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of northern Barton and
Vernon Counties through 115 AM CST...
At 1249 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Arma to near Mindenmines to 7 miles northwest
of Carl Junction. Movement was northeast at 65 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prairie State Park, Nevada, Lamar, Liberal, Sheldon, Montevallo,
Walker, Bronaugh, Lamar Heights, Moundville, Richards, Milo,
Deerfield, Irwin, Milford, Iantha, Oskaloosa, Verdella and Hannon.
This includes Interstate 49 between mile markers 67 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3791 9461 3791 9407 3750 9408 3750 9461
3780 9462
TIME...MOT...LOC 0649Z 209DEG 57KT 3755 9468 3740 9460 3726 9461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PerezThunderstorm Wind, Jasper
- When
- February 27, 12:56 AM CST
- Where
- Jasper County, 0.55 mi W of Webb City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -94.480
Multiple large trees and power poles were reported down.
Thunderstorm Wind, Newton
- When
- February 27, 12:57 AM CST
- Where
- Newton County, 2.21 mi W of Neosho Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.820, -94.420
An MPing report estimated winds at 60mph.
Thunderstorm Wind, Newton
- When
- February 27, 12:59 AM CST
- Where
- Newton County, 1.77 mi NW of Mc Elhany
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $65,000
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -94.420
High winds caused significant damage to a barn and other outbuildings. Power outages were also reported.
Tornado, Newton
- When
- February 27, 1:02 AM CST to 1:03 AM CST
- Where
- Newton County, 1.77 mi NW of Mc Elhany to 2.12 mi WSW of Neosho Arpt
- Rating
- EF1
- Path length
- 0.75 mi
- Path width
- 200 yd
- Property damage
- $550,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.800, -94.420
A National Weather Service storm survey concluded that an EF-1 tornado, with maximum wind speeds of 105 mph, damaged or destroyed more than 10 outbuildings and overturned two RVs. Minor roof damage occurred to a few homes. A few trees were uprooted with large branches broken off of numerous trees. The tornado path was 0.7 miles long with a maximum width of 200 yards. The tornado crossed I-49 with visible debris in the median.
Thunderstorm Wind, Newton
- When
- February 27, 1:04 AM CST
- Where
- Newton County, 0.55 mi E of Diamond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -94.310
A large tree was reported down on a home. Minor damage was reported to the home.
Thunderstorm Wind, Jasper
- When
- February 27, 1:14 AM CST
- Where
- Jasper County, 0.55 mi W of Maple Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 37.250, -94.140
Debris from a damaged barn was blown into a fence row. Several power lines were also reported down.
Thunderstorm Wind, Vernon
- When
- February 27, 1:24 AM CST
- Where
- Vernon County, 1.76 mi SW of Harwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.930, -94.190
Two barns suffered significant damage with debris blown as much as 500 yards away.
Tornado, Dade
- When
- February 27, 1:25 AM CST to 1:26 AM CST
- Where
- Dade County, 3.81 mi NW of Meinert to 3.89 mi W of Lockwood
- Rating
- EF0
- Path length
- 0.41 mi
- Path width
- 200 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.372, -94.045
A National Weather Service storm survey concluded that an EF-0 tornado, with maximum wind speeds of 77 mph, heavily damaged a machine barn. Tin was blown in a cyclonic manner. The tornado also broke several tree limbs. The tornado was 1.6 miles long with a maximum width of 200 yards.
Thunderstorm Wind, Lawrence
- When
- February 27, 1:25 AM CST
- Where
- Lawrence County, 3.22 mi SSW of Friestatt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.980, -93.950
A National Weather Service storm survey determined that damaging straight line winds caused significant roof damage to a turkey farm.
Thunderstorm Wind, Barry
- When
- February 27, 1:27 AM CST
- Where
- Barry County, 1.11 mi E of Butterfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -93.880
A large tree was reported uprooted and laying across Highway YY blocking traffic.
Thunderstorm Wind, Barry
- When
- February 27, 1:27 AM CST
- Where
- Barry County, Wightman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -93.920
A few barns and outbuildings suffered minor to moderate damage and at least one power pole was broken. Power lines were reported laying on the road at the intersection of Highways 37 and BB.
Thunderstorm Wind, Barry
- When
- February 27, 1:27 AM CST
- Where
- Barry County, 0.55 mi E of Monett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -93.910
Multiple power lines were reported down.
Thunderstorm Wind, Barry
- When
- February 27, 1:30 AM CST
- Where
- Barry County, 1.1 mi E of Monett Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.930, -93.880
Three trailers suffered significant roof damage.
Thunderstorm Wind, Lawrence
- When
- February 27, 1:30 AM CST
- Where
- Lawrence County, 4.88 mi WSW of Verona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.940, -93.880
Straight line winds caused a barn wall to fail and collapse.
Thunderstorm Wind, Barry
- When
- February 27, 1:33 AM CST
- Where
- Barry County, 5.32 mi NNW of Cato
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -93.740
Several trees were reported down on Highway 76 east of Cassville.
Thunderstorm Wind, Barry
- When
- February 27, 1:45 AM CST
- Where
- Barry County, 1.8 mi ESE of Shell Knob
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -93.600
A large tree was reported down blocking Highway YY.
Tornado, Dade
- When
- February 27, 1:47 AM CST to 1:49 AM CST
- Where
- Dade County, 0.88 mi NW of Bona to 1.63 mi NNE of Bona
- Rating
- EF0
- Path length
- 1.29 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.560, -93.690
A National Weather Service storm survey concluded that an EF-0 tornado, with maximum wind speeds of 76 mph, uprooted a few weak trees with large branches also broken off. No damage to structures was noted along the tornadoes path of 1.2 miles long with a maximum width of 100 yards.
Thunderstorm Wind, Dade
- When
- February 27, 1:49 AM CST
- Where
- Dade County, 0.69 mi N of Emmet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.340, -93.700
Multiple large limbs were reported down via social media.
Thunderstorm Wind, Polk
- When
- February 27, 1:52 AM CST
- Where
- Polk County, 0.55 mi E of Fair Play
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.630, -93.570
A small greenhouse was lofted by straight line winds and thrown 100 yards. Several metal pipes were also bent.
Thunderstorm Wind, Christian
- When
- February 27, 2:02 AM CST
- Where
- Christian County, 2.35 mi NNE of Boaz
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.050, -93.380
Several large limbs were reported down.
Thunderstorm Wind, Polk
- When
- February 27, 2:04 AM CST
- Where
- Polk County, 1.64 mi W of Rondo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 37.770, -93.500
Minor damage occurred to a sawmill.
Thunderstorm Wind, Polk
- When
- February 27, 2:04 AM CST
- Where
- Polk County, 0.55 mi E of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.800, -93.510
Multiple large limbs and damage to a barn was reported. Several feed troughs were also lifted into a barbed wire fence.
Thunderstorm Wind, Polk
- When
- February 27, 2:05 AM CST
- Where
- Polk County, 1.29 mi ENE of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.810, -93.500
Thunderstorm winds damaged multiple large limbs of 2 to 4 inches in diameter.
Thunderstorm Wind, Christian
- When
- February 27, 2:07 AM CST
- Where
- Christian County, 0.88 mi NE of Nixa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.060, -93.290
A power pole was reported down and blocking Main Street.
Thunderstorm Wind, St. Clair
- When
- February 27, 2:07 AM CST
- Where
- St. Clair County, 1.77 mi WNW of Gerster
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 37.960, -93.610
Several power pole and lines were reported down causing power outages.
Thunderstorm Wind, Hickory
- When
- February 27, 2:11 AM CST
- Where
- Hickory County, 2.34 mi SSW of Elkton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -93.450
Debris from a damaged storage building and a large tree were blocking County Road 340.
Thunderstorm Wind, Hickory
- When
- February 27, 2:15 AM CST
- Where
- Hickory County, 0.69 mi N of Pittsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.840, -93.300
A tree was reported down across the road south of Pittsburg.
Thunderstorm Wind, Hickory
- When
- February 27, 2:15 AM CST
- Where
- Hickory County, 1.09 mi E of Galmay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -93.360
A large tree was reported down.
Thunderstorm Wind, Hickory
- When
- February 27, 2:20 AM CST
- Where
- Hickory County, 4.96 mi E of Nemo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.860, -93.190
Two large trees were uprooted and a shed suffered significant damage.
Thunderstorm Wind, Dallas
- When
- February 27, 2:21 AM CST
- Where
- Dallas County, 2.64 mi SW of Urbana Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 37.870, -93.180
Several power poles were reported as snapped.
Thunderstorm Wind, Hickory
- When
- February 27, 2:22 AM CST
- Where
- Hickory County, 5.1 mi ESE of Nemo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.850, -93.190
Highway NN was blocked by a large tree.
Thunderstorm Wind, Taney
- When
- February 27, 2:22 AM CST
- Where
- Taney County, 1.38 mi N of Rockaway Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.720, -93.170
A large tree was reported down on a powerline.
Thunderstorm Wind, Taney
- When
- February 27, 2:25 AM CST
- Where
- Taney County, 2.66 mi SW of Walnut Shade
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.700, -93.230
The MESONET station FW9611 in Branson recorded a 50 knot wind gust.
Thunderstorm Wind, Dallas
- When
- February 27, 2:29 AM CST
- Where
- Dallas County, 0.69 mi N of Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.840, -93.170
A large tree was reported down.
Thunderstorm Wind, Webster
- When
- February 27, 2:44 AM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.390, -92.830
A large tree was reported down.
Thunderstorm Wind, Benton
- When
- February 27, 2:48 AM CST
- Where
- Benton County, 0.88 mi SE of Crockerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 38.440, -93.090
Numerous power outages were reported with power poles and lines down.
Thunderstorm Wind, Webster
- When
- February 27, 2:48 AM CST
- Where
- Webster County, 1.1 mi E of Susanna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.370, -92.710
A large tree was reported down on a home causing minor damage.
Thunderstorm Wind, Morgan
- When
- February 27, 2:50 AM CST
- Where
- Morgan County, 4.81 mi WSW of Gravois Mills Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 38.240, -92.900
Winds were estimated at 60 mph.
Thunderstorm Wind, Douglas
- When
- February 27, 2:55 AM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.970, -92.730
Moderate damage was reported to the roof of a metal outbuilding.
Thunderstorm Wind, Morgan
- When
- February 27, 2:59 AM CST
- Where
- Morgan County, 0.88 mi NE of Versailles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.440, -92.820
Multiple limbs of an inch or greater were reported down.
Thunderstorm Wind, Miller
- When
- February 27, 3:00 AM CST
- Where
- Miller County, 2.64 mi SW of Bagnell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.200, -92.630
Metal roofing and debris was scattered along Highway 76 in Branson.
Thunderstorm Wind, Laclede
- When
- February 27, 3:02 AM CST
- Where
- Laclede County, 1.76 mi NE of Jones Lebanon Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.670, -92.610
Several large trees were reported down with large limbs reported down on a home. A barn suffered significant damage from straight line winds.
Thunderstorm Wind, Miller
- When
- February 27, 3:15 AM CST
- Where
- Miller County, 3.45 mi N of Kaiser Lake Ozark Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 38.150, -92.550
Significant roof damage was reported with shingles and some decking peeled of a home.
Thunderstorm Wind, Hickory
- When
- February 27, 3:20 AM CST
- Where
- Hickory County, 4.96 mi E of Nemo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.860, -93.190
Two large trees were reported down and blocking Highway NN. A shed was also reported to have collapsed due to high winds.
Thunderstorm Wind, Pulaski
- When
- February 27, 3:35 AM CST
- Where
- Pulaski County, 0.69 mi S of Dixon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.990, -92.100
Several trees were reported down on power lines.
Thunderstorm Wind, Maries
- When
- February 27, 4:10 AM CST
- Where
- Maries County, (Vih)rolla/Vichy Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.130, -91.770
The Vichy/Rolla ASOS recorded a 53 knot wind gust.
Thunderstorm Wind, Hickory
- When
- February 27, 2:15 PM CST
- Where
- Hickory County, 1.09 mi E of Galmay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -93.360
Multiple trees were reported uprooted or broken.
Thunderstorm Wind, Morgan
- When
- February 27, 2:59 PM CST
- Where
- Morgan County, 0.88 mi NE of Versailles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.440, -92.820
Several large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, February 27, 2023$931,000 · EF1 · 15 events
- Tornadoes and Damaging Winds in Indiana, February 27, 2023$360,000 · EF1 · 9 events
- High Wind in North Carolina, February 27 to 28, 2023$60,000 · 63 kt wind · 2 events
- High Wind and Strong Wind in Kentucky, February 27, 2023$22,000 · 53 kt wind · 22 events
- Tornado and Damaging Winds in Ohio, February 27, 2023$51,000 · EF0 · 4 events
- Hail and Damaging Winds in Indiana, February 27, 2023$35,000 · 1 in hail · 8 events
- Strong Wind in Illinois, February 27, 2023$19,000 · 19 events
- Winter Storm and Winter Weather in Wisconsin, February 27, 20233 injured · 7 events
- Hail and Damaging Winds in Indiana, February 27, 2023$30,000 · 1.75 in hail · 5 events
- Tornado and Winter Storm in California, February 27 to 28, 202325 events
- Flood and Heavy Snow in California, February 27 to 28, 202322 events
- Winter Storm and Winter Weather in New York, February 27 to 28, 202322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1081078, 1081079, 1081080, 1081064, 1081081, 1081082, 1081083, 1081065, 1081084, 1081085, 1081086, 1081087, 1081088, 1081089, 1081090, 1081091, 1081066, 1081092, 1081093, 1081094, 1081095, 1081096, 1081097, 1081098, 1081099, 1081100, 1081101, 1081102, 1081103, 1081104, 1081105, 1081106, 1081076, 1081107, 1081108, 1081109, 1081110, 1081077, 1081068, 1081067, and more.